Alert archive / Iowa / River Flood Warnings in 2010

River Flood Warning 121, NWS Sioux Falls, SD

July 30, 2010Plymouth County, Iowa

NWS Sioux Falls, SD issued this river flood warning at Jul 30, 2010, 7:54 AM CDT for Plymouth County, Iowa. It took effect at Jul 30, 2010, 8:00 AM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jul 30, 2010, 7:54 AM CDT (12:54 UTC)
In effect from
Jul 30, 2010, 8:00 AM CDT
Expired
Jul 30, 2010, 10:12 PM CDT
In force
14 hr
Issued by
NWS Sioux Falls, SD
Flood severity
Moderate

County Plymouth County, IA

The radar

The Sioux Falls radar (KFSD), 103 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Floyd River at Le Mars (LMRI4).

Action stage
18 ft
Minor stage
20 ft
Moderate stage
21 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jul 30, 3:30 AM CDT, 4 hours 24 minutes earlier.

Area forecast discussion, Jul 30, 3:30 AM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
330 AM CDT FRI JUL 30 2010

.DISCUSSION...
DUE TO THE STORMS MOVG SE ACRS CWA...DISCUSSION WL BE SHORT. EXPECT
TRW TO CONT TO SPREAD SEWD ACRS NW IA EARLY THIS MORN WITH POT FOR
HEAVY RAINS. WL NEED TO KEEP CHC IN ACRS REST OF CWA THIS MORN AHEAD
OF WEAK FNT WHICH WILL REACH I29 BY EARLY AFTN. MORE STORMS CUD
REFIRE AHEAD OF THIS BNDRY THIS AFTN. IF ENUF CLEARING CAN OCCUR
THIS AFTN THEN POT WL EXIST FOR SVR STORMS ACRS NW IA AND FAR SE SD.
HIGH UNCERTAINTY ABOUT THIS AS STRATUS IS LIKELY TO DEVELOP BEHIND
THE CURRENT COMPLEX AND MAY NOT BREAK UP AT ALL TODAY EXCEPT WRN CWA
AS BNDRY PUSH THRU. TEMPS WL TEND BLO GUID ACRS THE ENTIRE CWA DUE
TO THE CLOUDS AND WET GND.

ANY ACTIVITY THAT DEVELOPS THIS AFTN SHUD END BY EARLY EVE WITH POT
FOR FOG LATER IN THE NIGHT DUE TO THE DEAD AIR EXPECTED ACRS THE
CWA. WITH ALL THE RAIN THE LAST FEW DAYS...WUD NOT TAKE MUCH TO
GENERATE FOG.

MOST OF THE WEEKEND LOOKS DRY BUT IT WL REMAIN HUMID WITH ANOTHER
SHOT FOR TRW MAINLY SUN INTO MON. WL AGAIN SEE THE POT FOR HEAVY
RAINS. THE PATTERN WL NOT CHANGE ANY TIME SOON.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...

SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&
Hazardous weather outlook, Jul 30, 4:04 AM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
404 AM CDT FRI JUL 30 2010

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-311200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
404 AM CDT FRI JUL 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE AREA THIS
MORNING. THERE STORMS ARE NOT EXPECTED TO BE SEVERE.
HOWEVER...THEY WILL PRODUCE HEAVY RAINS OVER NORTHWEST IOWA.
THUNDERSTORMS MAY REDEVELOP THIS AFTERNOON EAST OF THE JAMES
VALLEY AHEAD OF AN APPROACHING FRONT. IF STORMS DO DEVELOP A FEW
COULD BE SEVERE WITH HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS
TO 60 MPH.

FLOODING...
HEAVY RAINFALL OVER THE LAST SEVERAL DAYS HAS PRODUCED AREAS OF
RIVER FLOODING ALONG THE VERMILLION...BIG SIOUX AND LITTLE SIOUX.
FLOODING CONTINUES ALONG THE JAMES RIVER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY INTO MONDAY. A FEW
STORMS COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON EAST OF THE
JAMES VALLEY.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jul 30, 2:14 AM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
214 AM CDT FRI JUL 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 AM     FLASH FLOOD      SIOUX FALLS             43.54N 96.73W
07/30/2010                   MINNEHAHA          SD   BROADCAST MEDIA

            WATER UP TO THE CURBS AT MINNESOTA AND 41ST STREET.

&&

JM
Local storm report, Jul 30, 2:30 AM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
230 AM CDT FRI JUL 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 AM     HEAVY RAIN       4 WSW SIOUX FALLS       43.53N 96.80W
07/30/2010  M3.38 INCH       MINNEHAHA          SD   TRAINED SPOTTER

            MEASURED SINCE RAIN BEGAN AND STILL RAINING HEAVY.

&&

CJANSEN
Local storm report, Jul 30, 4:43 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
443 AM CDT FRI JUL 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 AM     FLASH FLOOD      15 S SIOUX FALLS        43.33N 96.73W
07/30/2010                   LINCOLN            SD   BROADCAST MEDIA

            HIGHWAY 11 NEAR 274TH STREET IMPASSIBLE. MANY OTHER ROADS
            COVERED WITH WATER.

&&

JM
Local storm report, Jul 30, 6:10 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
610 AM CDT FRI JUL 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 AM     HEAVY RAIN       3 SE SIOUX FALLS        43.51N 96.68W
07/30/2010  M4.56 INCH       MINNEHAHA          SD   TRAINED SPOTTER

            24 HOUR RAINFALL TOTAL.

&&

CJANSEN
Local storm report, Jul 30, 7:35 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
735 AM CDT FRI JUL 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 AM     HEAVY RAIN       3 SSE SIOUX FALLS       43.50N 96.71W
07/30/2010  M5.50 INCH       MINNEHAHA          SD   TRAINED SPOTTER

&&

DMORIN

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 8:28 PM CDTRiver Flood WarningFSDUnion9 days
Jul 29, 9:27 PM CDTFlash Flood WarningFSDBeadle, Jerauld, Sanborn5 hr
Jul 29, 11:12 PM CDTFlash Flood WarningFSDDavison, Hanson, Miner, Sanborn4 hr
Jul 30, 1:14 AM CDTFlash Flood WarningFSDLincoln, McCook, Minnehaha, Turner106 min
Jul 30, 2:04 AM CDTFlash Flood WarningFSDLincoln3 hr
Jul 30, 3:00 AM CDTFlash Flood WarningFSDClay, Union3 hr
Jul 30, 3:52 AM CDTFlash Flood WarningFSDUnion3 hr
Jul 30, 7:54 AM CDTRiver Flood WarningFSDMcCook4 days
Jul 30, 7:54 AM CDTRiver Flood WarningFSDTurner5 days
Jul 30, 7:54 AM CDTRiver Flood WarningFSDLincoln, Minnehaha25 hr
Jul 30, 7:54 AM CDTRiver Flood WarningFSDLincoln, Minnehaha29 hr
Jul 30, 8:22 AM CDTAreal Flood WarningFSDAurora, Beadle, Davison, Hanson, Jerauld, McCook and 2 more15 hr
Jul 30, 9:59 AM CDTRiver Flood WarningFSDLincoln, Union5 days
Jul 30, 9:59 AM CDTRiver Flood WarningFSDLincoln, Minnehaha23 hr
Jul 30, 10:18 AM CDTRiver Flood WarningFSDTurner4 days
Jul 30, 10:18 AM CDTRiver Flood WarningFSDClay9 days
Jul 30, 10:56 AM CDTRiver Flood WarningFSDDavison8 days
Jul 30, 4:40 AM CDTFlash Flood WarningFSDBuena Vista, Ida, Woodbury3 hr
Jul 30, 7:54 AM CDTRiver Flood WarningFSDSioux63 hr
Jul 30, 7:54 AM CDTRiver Flood WarningFSDPlymouth30 hr
Jul 30, 9:59 AM CDTRiver Flood WarningFSDCherokee3 days
Jul 30, 9:59 AM CDTRiver Flood WarningFSDMonona, Woodbury12 hr

Nearby

River Flood Warnings in Iowa, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.